Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 11, 1999, 12:37 PM PDT for Riverside County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1999, 12:37 PM PDT (19:37 UTC)
- Expired
- Jul 11, 1999, 2:30 PM PDT
- In force
- 113 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 111940 COR FFWSAN CAC065-112130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTION NATIONAL WEATHER SERVICE SAN DIEGO CA 1237 PM PDT SUN JUL 11 1999 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... MOUNTAINS OF WESTERN RIVERSIDE COUNTY * UNTIL 230 PM PDT * AT 1230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 10 MILES SOUTH OF IDYLLWILD... WHICH WAS NEARLY STATIONARY. OTHER THUNDERSTORMS WITH HEAVY RAINS WERE OCCURRING OVER THE MOUNTAINS OF WESTERN RIVERSIDE COUNTY. * NEARLY STATIONARY THUNDERSTORMS WILL PRODUCE HEAVY RAIN FOR TIME PERIODS EXCEEDING AN HOUR...AND THIS WILL PRODUCE FLOODIN~G. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MAXWELL/ATKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:30 AM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 11, 9:30 AM PDT, 3 hours 7 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT SUN JUL 11 1999
...SYNOPSIS...
MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE TO CAUSE SCATTERED
AFTERNOON AND EVENING SHOWERS OR THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS. SOME SHOWERS COULD DRIFT OFF THE MOUNTAINS OVER THE INLAND
VALLEYS...ESPECIALLY MONDAY. OTHERWISE...HIGH PRESSURE ALOFT WILL
KEEP THE WEATHER FAIR. CONTINUED HOT INLAND.
...DISCUSSION...
MAINLY DEBRIS CLOUDS OVER MUCH OF SW SBD COUNTY AND A FEW OVER W
RIV AND SNA MOUNTAIN THIS AM BUT NO SIGNIFICANT SHOWERS. PATCHY
STRATUS NEAR S COAST THIS AM...OTHERWISE CLEAR SKIES. 12Z NKX
SOUNDING REMAINS FAIRLY UNSTABLE AND MOIST NEAR 700 MB. WEAK ELY
FLOW AT MID LEVELS AND STRONGER SSE FLOW ALOFT. WEAK OFFSHORE
GRADIENTS FROM N AND WEAK ONSHORE TO E WITH LESS THAN 3 MB SAN-IPL.
12Z MODELS ONCE AGAIN DIFFER ON DETAILS...AS USUAL. TO SOME DEGREE
OR ANOTHER...ALL MODELS INDICATE AN ELY WAVE MOVING PAST TO N THIS
AFTERNOON/EVE. THIS SHOULD HELP FOCUS CONVECTIVE ACTIVITY INTO NRN
ZONES. CANNOT RULE OUT SOME STORMS DRIFTING INTO THE INLAND EMPIRE
THIS AFTERNOON. STILL PLENTY OF PRECIPITABLE WATER AND SLOW MOVING
THUNDERSTORMS COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY E
SLOPES OF NRN MOUNTAINS. NOT READY FOR FLASH FLOOD WATCH YET BUT
WILL HAVE TO MONITOR CLOSELY. THERMAL LOW MOVES CLOSER TO COAST MON
WITH WEAKER ONSHORE OR EVEN WEAK OFFSHORE GRADIENTS. THIS WILL
LIMIT ANY EARLY MORNING COASTAL STRATUS TO PATCHY AT BEST. MAX
TEMPS WILL BE HIGHLY DEPENDENT ON RH/CLOUDS COVER IN MOUNTAINS AND
DESERTS BUT GENERALLY EXPECT LITTLE CHANGE THERE TODAY BUT COULD
GET SOME COOLING MON. SHOULD HAVE SOME WARMING W OF MOUNTAINS MON.
HOWEVER...WILL STILL GET SEA BREEZE TO THERMAL LOW INLAND EACH
AFTERNOON THAT WILL HELP MODERATE COASTAL TEMPS. SOME INDICATIONS
OF STRONGER ELY FLOW AT MID AND HI LEVELS WITH INCREASING RH LATE
MON INTO TUE. SO EXPECT CONTINUED MOUNTAIN/DESERTS THUNDERSTORMS
AND POSSIBILITY OF SOME GETTING W OF MOUNTAINS...EVEN TO COAST.
LONGER RANGE PROGS CONTINUE TO INDICATE TROF MOVING PAST TO N WITH
DRIER SW FLOW ALOFT TOWARD THE SECOND HALF OF WEEK.
SAN 000
.SAN...NONE.
ATKINIn the hours before
Special weather statement, Jul 11, 11:00 AM PDT, 1 hour 37 minutes before
CAZ042-043-048>050-055>058-060>062-121100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 AM PDT SUN JUL 11 1999 ...VERY WARM AND HUMID CONDITIONS FOR EXTREME SOUTHWESTERN CALIFORNIA INTO TUESDAY... ...MONSOONAL MOISTURE WILL CONTINUE TO CAUSE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS... A VERY WARM AND HUMID AIR MASS WILL LINGER ACROSS EXTREME SOUTHWESTERN CALIFORNIA INTO TUESDAY. THIS WILL CONTINUE TO BRING AFTERNOON AND EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. HIGH TEMPERATURES WILL BE IN THE 80S NEAR THE COAST AND IN THE MOUNTAINS...90S TO NEAR 105 IN THE INLAND VALLEYS...AND 103 TO 108 IN THE DESERTS. OVERNIGHT LOWS WILL REMAIN BALMY...WITH MINIMUM READINGS GENERALLY BETWEEN 65 AND 70 DEGREES ACROSS COASTAL AND VALLEY AREAS. THE COMBINATION OF HEAT AND FAIRLY HIGH HUMIDITY WILL MAKE DAYTIME ACTIVITIES MORE STRESSFUL. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS EACH DAY. A FEW SHOWERS COULD EVEN DRIFT WEST OVER THE INLAND VALLEYS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS AND MOIST ATMOSPHERE...THE MAIN THREAT FROM THESE STORMS WILL BE THE POTENTIAL FOR FLASH FLOODING IN THE MOUNTAINS AND DESERTS. PEOPLE IN THESE AREAS SHOULD STAY INFORMED ON CURRENT WEATHER CONDITIONS IN CASE A FLASH FLOOD WATCH OR WARNING IS ISSUED. ATKIN
Special weather statement, Jul 11, 11:00 AM PDT, 1 hour 37 minutes before
CAZ042-043-048>050-055>058-060>062-121100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 AM PDT SUN JUL 11 1999 ...VERY WARM AND HUMID CONDITIONS FOR EXTREME SOUTHWESTERN CALIFORNIA INTO TUESDAY... ...MONSOONAL MOISTURE WILL CONTINUE TO CAUSE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS... A VERY WARM AND HUMID AIR MASS WILL LINGER ACROSS EXTREME SOUTHWESTERN CALIFORNIA INTO TUESDAY. THIS WILL CONTINUE TO BRING AFTERNOON AND EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. HIGH TEMPERATURES WILL BE IN THE 80S NEAR THE COAST AND IN THE MOUNTAINS...90S TO NEAR 105 IN THE INLAND VALLEYS...AND 103 TO 108 IN THE DESERTS. OVERNIGHT LOWS WILL REMAIN BALMY...WITH MINIMUM READINGS GENERALLY BETWEEN 65 AND 70 DEGREES ACROSS COASTAL AND VALLEY AREAS. THE COMBINATION OF HEAT AND FAIRLY HIGH HUMIDITY WILL MAKE DAYTIME ACTIVITIES MORE STRESSFUL. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS EACH DAY. A FEW SHOWERS COULD EVEN DRIFT WEST OVER THE INLAND VALLEYS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS AND MOIST ATMOSPHERE...THE MAIN THREAT FROM THESE STORMS WILL BE THE POTENTIAL FOR FLASH FLOODING IN THE MOUNTAINS AND DESERTS. PEOPLE IN THESE AREAS SHOULD STAY INFORMED ON CURRENT WEATHER CONDITIONS IN CASE A FLASH FLOOD WATCH OR WARNING IS ISSUED. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:55 PM PDT | Flash Flood Warning | SGX | San Diego | 65 min |
| Jul 11, 3:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
| Jul 11, 4:00 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
| Jul 11, 4:55 PM PDT | Flash Flood Warning | SGX | Riverside | 65 min |
| Jul 11, 4:55 PM PDT | Flash Flood Warning | SGX | San Bernardino | 65 min |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.